Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Overcoming methadone withdrawal
avatar
travytrav posted:
Over the course of the past few years, I have used heavily in regards to various opiates. About a year ago, I got myself into a clinic, and went from 80mg a day down 10 a day pretty quick. I now take 5 mgs a day, but am so sick of what this has done to my life.

So my question is, are there any recommendation's on how to lessen the anxiety and general withdrawal symptoms?

Please no responses that are rude? I am looking for an over the counter remedy, vitamins, anything!
Reply
 
avatar
Betty Ford Center
James Golden, MD responded:
You are not alone, believe me. Getting off opiates is a real struggle for most, and the reason is exactly what you described about your situation.

Long term opiate use changes the chemistry of the brain, so initially getting off of them can cause great anxiety and discomfort. The only real remedy is to get off of them and stay off of them.

Eventually your brain will heal and your discomfort will ease. Seeing your physician to help you is a good idea. I wish I could give you a 'quick-fix' remedy for this but there really is no effective over-the-counter product that can take care of it.

Good luck.


Featuring Experts from Betty Ford Center

Anthony Tornay, M.D., Chief Medical Officer and a Director of the Betty Ford Center Board, joined the BFC medical staff in 1984. He is a graduate of...More

Helpful Tips

Emoticon List
Old time emoticon list below with some notes You may see them sometimes even in Internet Explorer 6 when in a thread.. But IE6 isn't ... More
Was this Helpful?
17 of 29 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.